Thunderstorm Wind, Fairfield
- When
- May 16, 2:59 PM EST
- Where
- Fairfield County, Danbury
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.380, -73.470
Trees down on Carriage House and Newtown Roads.
with 1 particularly potent bow echo that moved across northern Fairfield, New Haven, and Middlesex Counties. This bow echo produced a microburst and an EF1 tornado in Fairfield County, and another microburst in Middlesex County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
Thunderstorms developed ahead of a cold front the afternoon of the 16th...with 1 particularly potent bow echo that moved across northern Fairfield, New Haven, and Middlesex Counties. This bow echo produced a microburst and an EF1 tornado in Fairfield County, and another microburst in Middlesex County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at May 16, 2:48 PM EST, 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
348 PM EDT WED MAY 16 2007
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH THE TRI-STATE AREA LATE THIS
AFTERNOON AND EVENING WITH STRONG TO POSSIBLY SEVERE
THUNDERSTORMS. THIS FRONT WILL STALL OFF THE EASTERN SEABOARD
THURSDAY THROUGH SATURDAY AS WEAK HIGH PRESSURE BUILDS IN FROM THE
WEST. AN AREA OF LOW PRESSURE WILL RIDE NORTH ALONG THE FRONT
FRIDAY AND FRIDAY NIGHT...AND WILL BE IN THE WATERS SOUTH OF NEW
ENGLAND BY SATURDAY MORNING. THIS LOW WILL THEN SLOWLY LIFT NORTH
AND EAST INTO EARLY NEXT WEEK AS HIGH PRESSURE GRADUALLY BUILDS IN
FROM HUDSON BAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
GRIDS AND TEXT FORECASTS HAVE BEEN UPDATED TO ACCOUNT FOR A
TORNADO WATCH AND SEVERE THUNDERSTORM WATCH UP ACROSS PORTIONS OF
THE CWA.
THE LINE OF SHOWERS AND THUNDERSTORMS IS JUST WEST OF THE FORECAST
AREA AT 18Z...AND WILL GRADUALLY TRANSLATE EASTWARD THROUGH THE
AFTERNOON. ONLY MIDDLESEX AND NEW LONDON COUNTIES IN CONNECTICUT
AND SUFFOLK COUNTY IN NEW YORK ARE NOT UNDER A WATCH.
BY 6 TO 8 PM THIS EVENING...WOULD EXPECT COLD FRONT TO BE NEAR A
DXR-NYC LINE...WITH MODELS IN RATHER GOOD AGREEMENT AS TO FRONTAL
TIMING.
HAVE INCREASED POPS TO CATEGORICAL NW SECTIONS DURING THE
AFTERNOON...AS TSTM LINES AHEAD OF THE FRONT SHOULD YIELD SOME
RAINFALL FOR ALL LOCATIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
CONVECTION WILL BE ONGOING DURING THE EARLY EVENING AS THE COLD
FRONT PUSHES EAST ACROSS LONG ISLAND AND SRN CT. WOULD EXPECT
SEVERE THREAT TO DIMINISH AS THE STORMS MOVE FURTHER EAST INTO AN
INCREASINGLY MARITIME ENVIRONMENT WITH STABLE LOW LEVELS...AND AS
DAYTIME HEATING IS LOST. HAVE DEPICTED A BAND OF CATEGORICAL POPS
THIS EVENING AS THE COLD FRONT MOVES THROUGH WITH ITS ASSOCIATED
SHOWERS AND TSTMS. ONCE THE FRONT MOVES THROUGH...MUCH QUIETER WX
FOR THE REST OF THE NIGHT WITH SHOWER CHANCES TAPERING DOWN
QUICKLY. USED A MAV/FWC BLEND FOR LOWS WHICH WILL BE IN THE UPPER
40S TO MID 50S.
THURSDAY SHOULD CONTINUE THE QUIET WX PERIOD...WITH THE FRONT
BECOMING STATIONARY OFFSHORE. HAVE INCLUDED A SLIGHT CHANCE OF
SHOWERS IN THE AFTERNOON AS REGION WILL BE ON THE LEADING EDGE OF
THE LONGWAVE TROF WITH SOME WEAK UPPER DISTURBANCES MOVING PAST...
WHICH COMBINED WITH COOLING MID LEVELS COULD BE JUST ENOUGH TO
SPARK AN ISOLATED SHOWER. DO NOT EXPECT ANY SIGNIFICANT PRECIP ON
THU HOWEVER. HIGHS WILL BE MUCH COOLER THAN TODAY...ONLY REACHING
THE UPPER 50S TO MID 60S.
FCST STARTS TO BECOME MORE COMPLICATED THU NIGHT AND FRI. 00Z
MODELS DIVERGE AS TO THE AMOUNT OF DIGGING WITH THE UPPER TROF
DEVELOPING ALONG THE EAST COAST. THIS RESULTS IN VARYING SOLNS AT
THE SFC...WITH THE LESS AMPLIFIED GFS/GGEM BRINGING A SFC LOW
QUICKLY NORTHWARD THU NIGHT AND FRI. MORE HIGHLY AMPLIFIED NAM/UKMET
SOLN WAS PREFERRED BY HPC AND FOLLOWED...WHICH RESULTS IN A SLOWER
MOVING BUT EVENTUALLY FURTHER WEST SFC LOW. THE SLOWER MOVEMENT
ALLOWS FOR POPS TO REMAIN IN THE 20-30 PERCENT RANGE...HIGHEST EAST...
THU NIGHT. THEN MADE SOME SIGNIFICANT CHANGES TO FCST CONTINUITY
FOR FRI...RAISING POPS TO LIKELY ACROSS LONG ISLAND AND SE CT...
WITH CHANCE ELSEWHERE...AS UPPER LOW CUTS OFF OVER THE MID
ATLANTIC AND SFC LOW MOVES SLOWLY NORTHWARD OVER THE WRN ATLANTIC
OCEAN. CONTINUE WITH LIKELY POPS EAST AND CHANCE WEST FRI NIGHT AS
THE LOW SLOGS NORTHWARD TOWARD SRN NEW ENGLAND.
TEMPS WILL REMAIN IN A NARROW RANGE THU NIGHT THROUGH FRI NIGHT DUE
TO CLOUDS...ONSHORE FLOW AND RAIN. HIGHS FRI WILL BE ABOUT 10
DEGREES BELOW NORMAL.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODIFIED THE PREVIOUS SATURDAY FCST TO BLEND WITH ABOVE SCENARIO
AND SURROUNDING OFFICES...SHOWING LIKELY POPS EAST TO CHANCE WEST
SAT MORNING THEN TAPERING OFF SAT AFTERNOON AS THE LOW MOVES PAST.
CONTINUED WITH THE PREVIOUS DRY FCST FOR THE REMAINDER OF THE
EXTENDED PERIOD SAT NIGHT THROUGH TUE. THIS MAY PROVE TO BE TOO
OPTIMISTIC IF THE 00Z ECMWF IS CORRECT WITH MUCH SLOWER
PROGRESSION OF THE LONGWAVE PATTERN. IT SHOWS A NEW TROF DIGGING
OVER THE NORTHEAST FOR SUN-TUE...COMPLETELY DIFFERENT THAN THE GFS
WHICH MOVES THE LONGWAVE RIDGE TO THE EAST COAST DURING THIS
PERIOD. WILL LEAVE ANY EXTENDED FCST CHANGES TO THE DAY SHIFT
WHEN THE FULL SUITE OF EXTENDED HPC GUIDANCE WILL BE AVAILABLE.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
STRONG SW FLOW AHEAD OF APPROACHING FRONT THIS AFTERNOON. ENOUGH
INSTABILITY...AND DEEP WIND PROFILE COULD PRODUCE SOME STRONG
TSTMS...AND TIMING APPEARS TO BE JUST AFTER 19Z NE NJ...20-21Z NYC
METRO...AND 22Z LI AND SRN CT. HEAVY RAINS A CONCERN AS IS WIND
GUSTS FROM ANY OUTFLOW BOUNDARIES. LINGERING SHOWERS THIS EVENING
ALONG SLOW MOVING FRONT...AND MVFR VSBYS A POSSIBILITY.
BY THU MORNING...CLOUDS BREAK UP AND MAINLY LOW END VFR TO
OCCASIONAL MVFR LATE TONIGHT INTO THURSDAY MORNING.
WINDS GRADUALLY TURN W...THEN NW LATE TONIGHT. LIGHT NORTHERLY
WINDS EXPECTED THURSDAY.
OUTLOOK BEYOND THU AFTERNOON...VFR THU NIGHT. THEN A DEVELOPING
COASTAL LOW COULD BRING MVFR TO IFR CIGS/VSBYS DEPENDING ON ITS
TRACK FRI AND SAT. MUCH UNCERTAINTY OF TIMING AND EXACT TRACK TO
THIS STORM. VFR THEREAFTER.
&&
.MARINE...
SMALL CRAFT ADVISORY FOR BOTH WINDS AND SEAS INITIALLY AHEAD OF COLD
FRONT IN STRONG SWRLY GRADIENT. THEN WINDS WILL DIMINISH RATHER
QUICKLY THIS EVENING AS THE FRONT NEARS. EXPECT WINDS TO SHIFT
AROUND TO THE NORTH LATE TONIGHT...AND LIGHT WINDS WILL BE VARIABLE
AS THIS FRONT DOES NOT MOVE TOO FAR TO THE EAST.
THEN...FORECAST GETS TRICKY AS OPERATIONAL MODELS QUITE DIFFERENT IN
THEIR HANDLING OF THE TRACK OF NEXT LOW PRESSURE. MOST ENSEMBLE
MEMBERS AND SREF/UKMET...IN BETWEEN GFS AND NAM SOLUTIONS. ACTUALLY
MEAN SREF/UKMET IS SIMPLY SLOWER THAN GFS WITH THE LOW PRESSURE MOVEMENT
FRIDAY AND SATURDAY. HAVE FAVORED THIS AS GFS ITSELF IS SLOWING
DOWN. ANYWAY...EXPECT LOW PRESSURE TO MOVE JUST EAST OF THE WATERS
FRIDAY AND FRIDAY NIGHT...THEN PASS JUST TO THE NORTH SATURDAY. THIS
LOW WILL BE SLOW TO MOVE OUT...BUT WILL SLOWLY LIFT TO THE NORTHEAST
BY LATE WEEKEND.
AS FOR THE SEAS...LOOKS LIKE SEAS REMAIN UP ON THE WATERS FOR QUITE
SOMETIME. INITIALLY...SEAS RUNNING 7 TO 10 FEET WILL SLOWLY SUBSIDE
FRIDAY BEFORE AFOREMENTIONED LOW APPROACHES. THEN WITH STRENGTHENING
NORTHEASTERLY FLOW...SEAS COME RIGHT BACK UP. COULD NOT RELY ON WAVE
WATCH III BEYOND FRIDAY SINCE I AM NOT GOING FOR ITS LOW PRESSURE
MOVEMENT. HOWEVER I DO AGREE WITH THE UPWARD TRENDS IT
SHOWS...FOLLOWED BY DOWNWARD TREND BY SUNDAY AND MONDAY.
&&
.FIRE WEATHER...
ALTHOUGH GUSTY SW WINDS WILL CONTINUE TODAY AHEAD OF THE COLD FRONT...
INCREASING LOW LEVEL MOISTURE WITH DEWPOINTS IN THE UPPER 50S TO
LOWER 60S WILL LIMIT THE FIRE WEATHER THREAT.
&&
.HYDROLOGY...
AREAL QPF TODAY INTO THIS EVENING SHOULD RANGE BETWEEN 1/2 AND 1
INCH WRN SECTIONS...AND 1/3 TO 1/2 INCH EAST. THERE IS THE
POTENTIAL FOR LOCALLY MUCH HIGHER AMOUNTS IN TSTM ACTIVITY. MAINLY
DRY WX EXPECTED LATE TONIGHT THROUGH MOST OF THU NIGHT...THEN
THERE APPEARS TO BE AN INCREASING POTENTIAL FOR ANOTHER ROUND OF
RAINFALL IN ASSOCIATION WITH A COASTAL LOW FRI AND FRI NIGHT. AT
THIS POINT IT APPEARS THAT THE HEAVIEST RAIN COULD REMAIN MOSTLY
EAST OF THE FCST AREA WITH THE FRI SYSTEM...BUT IT IS TOO EARLY
TO BE CONFIDENT IN THIS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ350-353.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ355.
&&
SYNOPSIS...
NEAR TERM...DW
SHORT TERM...
LONG TERM...
AVIATION...PW
MARINE...PW
FIRE WEATHER...
HYDROLOGY...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 153 PM EDT WED MAY 16 2007 CTZ007-008-011-012-NYZ078>081-170830- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 153 PM EDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...AS A COLD FRONT MOVES THROUGH THE REGION. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH LOCALLY DAMAGING WINDS BEING THE PRIMARY THREAT...ALONG WITH MARGINALLY SEVERE HAIL. THESE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL...CAUSING FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM MOVING SLOWLY NORTHEAST ALONG THE MID ATLANTIC AND NEW ENGLAND COASTS MAY PRODUCE LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING OF POOR DRAINING AREAS ON FRIDAY AFTERNOON AND FRIDAY NIGHT. A LONG PERIOD OF BRISK NORTHEAST WINDS MAY ALSO CAUSE SOME LOCALIZED COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NJZ002>006-011-NYZ072>077-170830- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS-NASSAU- 153 PM EDT WED MAY 16 2007 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE STORM PREDICTION CENTER HAS PLACED NORTHERN NEW JERSEY...NEW YORK CITY AND WESTERN LONG ISLAND UNDER A SEVERE THUNDERSTORM WATCH. THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. THESE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL...CAUSING FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM MOVING SLOWLY NORTHEAST ALONG THE MID ATLANTIC AND NEW ENGLAND COASTS MAY PRODUCE LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING OF POOR DRAINING AREAS ON FRIDAY AFTERNOON AND FRIDAY NIGHT. A LONG PERIOD OF BRISK NORTHEAST WINDS MAY ALSO CAUSE SOME LOCALIZED COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ005-006-009-010-NYZ067>071-170830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 153 PM EDT WED MAY 16 2007 ...TORNADO WATCH 277 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THE STORM PREDICTION CENTER HAS PLACED SOUTHWEST CONNECTICUT AND THE LOWER HUDSON VALLEY OF NEW YORK UNDER A TORNADO WATCH. THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. LOW- LEVEL WIND SHEAR PROFILES ALSO SUPPORT THE POTENTIAL FOR ISOLATED TORNADOES. THESE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL...CAUSING FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM MOVING SLOWLY NORTHEAST ALONG THE MID ATLANTIC AND NEW ENGLAND COASTS MAY PRODUCE LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING OF POOR DRAINING AREAS ON FRIDAY AFTERNOON AND FRIDAY NIGHT. A LONG PERIOD OF BRISK NORTHEAST WINDS MAY ALSO CAUSE SOME LOCALIZED COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ330-340-345-350-353-170830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 153 PM EDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...AS A COLD FRONT MOVES THROUGH THE REGION. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE TRI-STATE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH LOCALLY DAMAGING WINDS BEING THE PRIMARY THREAT...ALONG WITH MARGINALLY SEVERE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM MOVING SLOWLY NORTHEAST ALONG THE MID ATLANTIC AND NEW ENGLAND COASTS MAY PRODUCE STRONG NORTHEAST WINDS AND ROUGH SEAS LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ335-338-355-170830- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 153 PM EDT WED MAY 16 2007 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE STORM PREDICTION CENTER HAS PLACED WESTERN LONG ISLAND SOUND AND THE OCEAN WATERS BETWEEN SANDY HOOK AND FIRE ISLAND INLET UNDER A SEVERE THUNDERSTORM WATCH. THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM MOVING SLOWLY NORTHEAST ALONG THE MID ATLANTIC AND NEW ENGLAND COASTS MAY PRODUCE STRONG NORTHEAST WINDS AND ROUGH SEAS LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 233 PM EDT WED MAY 16 2007 NJZ002>004-NYZ067>070-161930- BERGEN-EASTERN PASSAIC-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC- 233 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORMS DEVELOPING IN ORANGE COUNTY...AND ENTERING BERGEN...PASSAIC...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES BY 330 PM... AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLETOWN TO 6 MILES WEST OF UNIONVILLE TO NEWTON TO WASHINGTON...OR ALONG A LINE EXTENDING FROM MIDDLETOWN TO 7 MILES SOUTH OF PORT JERVIS TO 9 MILES NORTHWEST OF HOPATCONG TO 10 MILES NORTHEAST OF PHILLIPSBURG...AND MOVING EAST AT 45 MPH. THESE STORMS WILL BE... NEAR MONTGOMERY BY 240 PM. NEAR WALDEN BY 245 PM. NEAR GOSHEN BY 250 PM. NEAR GARDNERTOWN BY 255 PM. NEAR WEST MILFORD BY 300 PM. NEAR NEWBURGH BY 305 PM. SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINFALL CAUSING THE PONDING OF WATER ON ROADWAYS...AND FREQUENT LIGHTENING ARE ALSO POSSIBLE WITH THESE STORMS. MALOIT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 331 PM EDT WED MAY 16 2007 NYZ068-162000- PUTNAM- 331 PM EDT WED MAY 16 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR PUTNAM COUNTY... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAHNESTOCK STATE PARK...OR 5 MILES NORTHWEST OF MAHOPAC...AND MOVING NORTHEAST AT 55 MPH. SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINFALL PRODUCING PONDING OF WATER ON ROADWAYS AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. MALOIT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 342 PM EDT WED MAY 16 2007 NJZ003>006-011-NYZ072>076-162015- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION- 342 PM EDT WED MAY 16 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN...BRONX...ESSEX...HUDSON...KINGS...NEW YORK...PASSAIC... QUEENS...RICHMOND AND UNION COUNTIES... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MORRISTOWN TO BOUND BROOK TO PRINCETON...OR ALONG A LINE EXTENDING FROM MORRISTOWN TO MIDDLESEX TO PRINCETON...AND MOVING EAST AT 50 MPH. THESE STORMS WILL BE... NEAR CALDWELL BY 350 PM. NEAR BLOOMFIELD BY 355 PM. NEAR LYNDHURST BY 400 PM. NEAR RIDGEFIELD BY 405 PM. NEAR TRIBOROUGH BRIDGE BY 410 PM. NEAR JACKSON HEIGHTS BY 415 PM. DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. POLLINA
The Brookhaven radar (KOKX), 76 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
8 thunderstorm wind, 1 tornado. Local standard time, as filed.
Trees down on Carriage House and Newtown Roads.
The microburst damage had a nearly 2 mile path, between Redding and Ridgfield, that began about 100 yards in width and fanned out to nearly 300 yards as it extended from a southwest to northeast direction. Based on the damage observed, the estimated wind speeds were 60 to 80 mph.
Numerous trees down.
An EF-1 tornado touched down near the Rock Ridge Country Club, just north of Route 302. It traveled east to northeast and passed just south of the main town center in Newtown. The tornado passed across Route 25, South Main Street and lifted along Sugarloaf Road, between Toddy Hill Road and Berkshire Drive.
High winds damaged many trees which fell through houses and cars along this path, which was approximately 4.5 miles with an average path width of 100 yards. There was a well defined narrow track of discontinuous damage, where the damage converged in toward the track center. Eye witness reports of funnel clouds were observed.
Numerous trees down.
Numerous trees down.
Numerous trees down.
Trees down with estimated 60-70mph wind gusts.
Trees down with an estimated 60-70 mph wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2007Every state in 2007This day in weather historyThe tornado archive for Connecticut, 2007Warnings in Connecticut, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37222, 37231, 37223, 37221, 37224, 37225, 37226, 37227, 37228.